Alert archive / Florida / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Miami, FL

August 25, 2008Glades County, Florida

NWS Miami, FL issued this flash flood warning at Aug 25, 2008, 5:48 PM EDT for Glades County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2008, 5:48 PM EDT (21:48 UTC)
Expired
Aug 25, 2008, 7:15 PM EDT
In force
87 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Glades County, FL

The radar

The Tampa radar (KTBW), 141 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMFL 252148
FFWMFL
FLC043-252315-
/O.NEW.KMFL.FF.W.0015.080825T2148Z-080825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTHERN FLORIDA...
  THIS INCLUDES THE CITIES OF...PALMDALE.

* UNTIL 715 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT 2 TO 3 INCHES OF RAINFALL HAS FALLEN OVER PALMDALE AREA
  DURING THE LAST HOUR FROM THUNDERSTORMS MOVING THROUGH THE AREA.
  THIS WILL LEAD TO FLASH FLOODING IN THE PALMDALE AREA...DUE TO THE
  GROUNDS ALREADY SATURATED FROM RAINFALL FROM TROPICAL STORM FAY AND
  THE STORMS OVER THE WEEKEND.

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER 1 TO 3 INCHES ARE POSSIBLE FROM
THE STORMS HAS THEY CONTINUE TO MOVE TO THE NORTH TO NORTHEAST DURING
THE NEXT HOUR WHICH WILL CONTINUE TO AGGRAVATE THE FLOODING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2702 8134 2701 8111 2686 8111 2687 8134

$$

BAXTER
2 follow-up statements
000 
WGUS72 KMFL 252221
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT MON AUG 25 2008

FLC043-252315-
/O.CON.KMFL.FF.W.0015.000000T0000Z-080825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES FL-
621 PM EDT MON AUG 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CENTRAL GLADES COUNTY...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORMS OVER THE WARNING AREA HAS DISSIPATED...BUT MODERATE 
RAINS WERE STILL OCCURRING IN THE WARNING AREA. THE MODERATE RAINS 
SHOULD SLOWLY DISSIPATE DURING THE NEXT HOUR PRODUCING ANOTHER 
QUARTER TO HALF AN INCH ON TOP OF THE ALREADY 2 TO 4 INCHES THAT HAS 
OCCURRED OVER THE WARNING AREA DURING AGGRAVATE ANY FLOODING THAT IS 
GOING ON IN THE PALMDALE AREA. THEREFORE...THE FLASH FLOOD WARNING 
WILL REMAIN IN EFFECT UNTIL 715 PM EDT THIS EVENING FOR CENTRAL 
GLADES COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 2702 8134 2701 8111 2686 8111 2687 8134

$$

BAXTER
000 
WGUS72 KMFL 252314
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
714 PM EDT MON AUG 25 2008

FLC043-252319-
/O.EXP.KMFL.FF.W.0015.000000T0000Z-080825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES FL-
714 PM EDT MON AUG 25 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR CENTRAL
GLADES COUNTY...

AT 705 PM EDT...DOPPLER RADAR HAS INDICATED THAT THE RAIN SHOWERS 
OVER THE WARNING AREA HAS ALSO MOSTLY DISSIPATED EARLY THIS EVENING. 
THE SHERIFFS OFFICE ALSO REPORTED THAT THERE WAS ONLY STANDING 
WATER ON THE SIDE OF THE ROADWAY OF WEST 78 AND IN THE PALMDALE 
AREA...BUT THE ROADS WERE PASSABLE. THEY ALSO REPORTED THAT NO HOMES 
IN THE PALMDALE AREA HAD ANY WATER IN THE HOMES.THEREFORE...THE 
FLASH FLOOD WARNING WILL BE ALLOW TO EXPIRE AT 715 PM EDT FOR 
CENTRAL GLADES COUNTY.

LAT...LON 2702 8134 2701 8111 2686 8111 2687 8134

$$

BAXTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:11 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 25, 3:11 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT MON AUG 25 2008

.DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS CURRENTLY IN PROGRESS ACROSS
SOUTH FLORIDA...AND SHOULD CONTINUE THROUGH MUCH OF THE DAY...AS
A BROAD WARM ADVECTION WILL PERSIST OVER THE AREA IN DEEP
SOUTHERLY FLOW BETWEEN REMNANTS OF FAY LOCATED OVER THE MID-
SOUTH...AND DEEP-LAYERED RIDGE APPROACHING SOUTH FLORIDA FROM THE
ATLANTIC. PRECIPITABLE WATER VALUE FROM THE 12Z KMFL RAOB WAS 2.23
INCHES... WHICH IS ROUGHLY 2 STANDARD DEVIATIONS ABOVE NORMAL FOR
LATE AUGUST...AND THIS RICH TROPICAL MOISTURE IS FORECAST TO
LINGER ACROSS THE AREA THROUGH AT LEAST MID-WEEK...COURTESY OF
PREVIOUSLY MENTIONED SOUTHERLY FLOW REGIME. SHORT TERM MODELS ARE
IN GOOD AGREEMENT ON MAINTAINING A VERY WEAK MID-LEVEL ANTICYCLONE
OVER THE FLORIDA PENINSULA THROUGH THE DURATION OF THE SHORT TERM
PERIOD...WITH A WEAK VORT MAX CURRENTLY CENTERED OVER THE SOUTHERN
BAHAMAS EXPECTED TO MEANDER NORTHWARD ACROSS THE AREA...RESULTING
IN PERIODS OF ENHANCED CONVECTION.

OVERALL...EXPECT CONDITIONS SIMILAR TO MONDAY TO PREVAIL ON
TUESDAY...WITH GRADIENT BETWEEN REMNANTS OF FAY AND RIDGE
APPROACHING FROM THE EAST REMAINING SUFFICIENTLY STRONG TO SUPPORT
MODERATE SOUTHEAST FLOW...AND AT LEAST SCATTERED SHOWERS/STORMS
OVERNIGHT ACROSS THE LOCAL ATLANTIC WATERS AND SOUTHEAST COAST.
NOCTURNAL ACTIVITY WILL EXPAND NORTHWESTWARD AND INTENSIFY WITH
THE ONSET OF DIURNAL HEATING LATE TOMORROW MORNING...WITH NUMEROUS
SHOWERS AND STORMS EXPECTED IN THE VERY MOIST ENVIRONMENT IN PLACE
OVER SOUTH FLORIDA. FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
GUIDANCE FROM THE GFS/ECMWF/UKMET IS IN AGREEMENT THAT THE
REMNANTS OF FAY WILL LIKELY PHASE WITH A MID-LATITUDE TROUGH
CURRENTLY OVER THE NORTHERN PLAINS...ALLOWING MID-LEVEL RIDGE TO
BECOME MORE ESTABLISHED OVER FLORIDA. THIS WILL BOTH DIMINISH THE
MAGNITUDE OF SOUTHERLY FLOW OVER THE AREA AND RESULT IN A GRADUAL
DECREASING TREND IN PWAT...AND WILL INDICATE THIS IN THE FORECAST
WITH LOWER POPS DURING THIS PERIOD FOR ALL LOCATIONS EXCEPT THE
WEST COAST...WHERE CONVERGENCE WILL BE MAXIMIZED ALONG GULF COAST
SEA BREEZE. TEMPERATURES THROUGH THE PERIOD WILL RANGE FROM THE
MID/UPPER 70S AT NIGHT...TO THE UPPER 80S/LOWER 90S DURING THE
DAY...AND WILL FOLLOW A BLEND OF FWC/MAV/MET GUIDANCE ACROSS THE
BOARD.

AS IS USUALLY THE CASE...THERE IS MUCH UNCERTAINTY IN THE EXTENDED
PORTION OF THE FORECAST...ALTHOUGH MEDIUM RANGE GUIDANCE FROM
THE GFS/ECMWF/CMC IS IN GENERAL AGREEMENT ON THE PRESENCE OF AT
LEAST WEAK MID/UPPER LEVEL RIDGING IN PLACE ON THURSDAY/FRIDAY...
AND A CONTINUATION OF HIGHEST DIURNAL CONVECTION CHANCES ACROSS
THE WESTERN HALF OF THE MAINLAND. OVER LABOR DAY WEEKEND...MODELS
INDICATE THAT A WEAKNESS MAY DEVELOP IN THE UPPER HIGH ACROSS THE
NORTHERN GULF OF MEXICO...WITH LOW-LEVEL EASTERLY FLOW BECOMING
MORE ESTABLISHED ACROSS SOUTH FLORIDA. THIS WILL CONTINUE TO FAVOR
THE THE INTERIOR AND WEST COAST FOR AFTERNOON STORMS...BUT WOULD
ALSO LEAD TO AN INCREASE IN NOCTURNAL CONVECTION OVER THE ATLANTIC
AND EAST COAST. MUCH OF THE LATTER PORTION OF THE FORECAST WILL
ALSO HINGE ON THE EVOLUTION OF NEWLY FORMED TROPICAL STORM
GUSTAV...CURRENTLY LOCATED SOUTH OF HISPANIOLA IN THE CENTRAL
CARIBBEAN SEA. THE OFFICIAL TRACK FROM NHC BRINGS THIS SYSTEM
NORTHWESTWARD TO THE NORTHERN COAST OF CUBA EARLY THIS WEEKEND...
AND THIS WILL NEED TO BE VERY CLOSELY MONITORED BY EVERYONE IN
SOUTH FLORIDA.

&&

.MARINE...
THERE ARE NO MARINE WEATHER CONCERNS THROUGH THE SHORT TERM...WITH
PREVAILING SOUTHEAST FLOW RANGING FROM 10-15 KNOTS OVER THE
ATLANTIC WATERS/BISCAYNE BAY/LAKE OKEECHOBEE...TO 5-10 KNOTS OVER
THE LOCAL GULF WATERS. THIS FLOW WILL RESULT IN SEAS ON THE ORDER
OF 1-3 FEET. FROM WEDNESDAY INTO THURSDAY...EXPECT EASTERLY WINDS
TO INCREASE...ESPECIALLY OVER THE ATLANTIC WATERS...WITH SEAS
SLOWLY RISING TO 4-5 FEET BY THE END OF THE FORECAST PERIOD.

&&

.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS THROUGH THE FORECAST PERIOD...
WITH LOW-LEVEL MOISTURE REMAINING SUFFICIENTLY HIGH TO PREVENT
CRITICAL MINIMUM RH VALUES FROM BEING ACHIEVED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  90 / 40 50 30 30
FORT LAUDERDALE  78  90  80  91 / 50 60 30 30
MIAMI            77  90  79  91 / 50 60 30 30
NAPLES           77  91  77  92 / 20 60 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Aug 25, 1:45 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT MON AUG 25 2008

FLZ063-066>075-168-172>174-252355-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
145 PM EDT MON AUG 25 2008

...SCATTERED THUNDERSTORMS MAINLY INTERIOR THIS AFTERNOON...
...STANDING WATERS IN PARTS OF GLADES AND HENDRY COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL OCCUR MAINLY ACROSS
THE INTERIOR OF SOUTH FLORIDA TODAY. LIGHTNING STRIKES, GUSTY
WINDS, AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS
ASSOCIATED WITH THIS ACTIVITY.

FLOODING: PLENTY OF STANDING WATER REMAINS IN GLADES AND HENDRY
COUNTIES. THE POSSIBILITY OF ADDITIONAL HEAVY RAINS IN THUNDERSTORM
ACTIVITY COULD LEAD TO SOME NEW FLOODING CONDITIONS OR SLOW THE
ABILITY OF ANY WATER TO RECEDE. ADDITIONAL THUNDERSTORMS ALONG THE
SEA BREEZE OVER THE GULF COAST AREAS MAY ALSO LEAD TO MINOR FLOODING
OF ROADWAYS DUE TO THE SLOW MOVEMENT OF THE STORMS AND ALREADY
SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON WITH
LIGHTNING STRIKES AND GUSTY WINDS BEING THE PRIMARY THREATS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 25, 3:43 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT MON AUG 25 2008

FLZ070-071-252045-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
343 PM EDT MON AUG 25 2008

...STRONG THUNDERSTORMS MOVING ACROSS ALLIGATOR ALLEY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILE MARKER 30 ON
ALLIGATOR ALLEY TO MILE MARKER 60 ON ALLIGATOR ALLEY...MOVING NORTH
AT 9 MPH.

THESE STORMS WILL AFFECT...

MILE MARKER 30 ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2602 8115 2625 8121 2626 8088 2629 8088
      2630 8050 2605 8045
TIME...MOT...LOC 1943Z 167DEG 8KT 2613 8052 2612 8107

BAXTER
Special weather statement, Aug 25, 4:34 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
434 PM EDT MON AUG 25 2008

FLZ063-066-252130-
HENDRY FL-GLADES FL-
434 PM EDT MON AUG 25 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HENDRY AND SOUTHERN
GLADES COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHWEST OF DEVILS
GARDEN...MOVING NORTHWEST AT 9 MPH.

THIS STORM WILL AFFECT...

LAKE HICPOCHEE...
MOORE HAVEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2687 8109 2686 8108 2685 8109 2682 8104
      2664 8105 2664 8131 2688 8144
TIME...MOT...LOC 2034Z 153DEG 8KT 2671 8119

BAXTER
Special weather statement, Aug 25, 5:17 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT MON AUG 25 2008

FLZ063-252200-
GLADES FL-
517 PM EDT MON AUG 25 2008

...STRONG THUNDERSTORM MOVING ACROSS GLADES  COUNTY...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALMDALE...MOVING NORTH AT AROUND 15 MPH.

THIS STORM WILL AFFECT...

PALMDALE...
LAKEPORT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2708 8103 2682 8117 2682 8136 2704 8140
      2704 8133 2703 8132 2703 8129 2704 8128
      2709 8127 2709 8126
TIME...MOT...LOC 2117Z 190DEG 14KT 2691 8126

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:02 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 25, 3:43 PM EDTSpecial Weather StatementMFLBroward62 min
Aug 25, 4:34 PM EDTSpecial Weather StatementMFLGlades56 min
Aug 25, 5:09 PM EDTAreal Flood AdvisoryMFLBroward111 min
Aug 25, 5:17 PM EDTSpecial Weather StatementMFLGlades43 min
Aug 25, 5:32 PM EDTSevere Thunderstorm WarningMFLGlades28 min

Nearby

Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.